MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned, and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text: placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the buttock vessel using a lantern delivery microcatheter (lantern) and ruby coils.During the procedure, the physician placed multiple ruby coils in the target location and noticed the lantern was broken at the hub.The physician attempted to remove the lantern; however, the lantern was breaking more.Therefore, the physician inserted a guidewire through the lantern and the lantern and guidewire were removed together as a unit.The procedure had ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern could not confirm the reported break at the hub.Evaluation revealed that the device was fractured on its catheter shaft.If the lantern is manipulated during use, damage such as a kink may occur.Subsequently retracting the kinked lantern may result in the device becoming fractured.Further evaluation revealed an ovalization on the distal shaft.This damage was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16778213
Report Number3005168196-2023-00180
Device Sequence Number7014195
Product Code DQY
UDI-Device Identifier00814548016658
UDI-Public814548016658
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2025
Device Catalogue NumberPXSLIMLAN135T45
Device Lot NumberF00001046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexMale
Date Report Sent to FDA01/01/2005